MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. SPONGE NEURO; NEUROSURGICAL PADDIE

DEROYAL INDUSTRIES, INC. SPONGE NEURO; NEUROSURGICAL PADDIE
Model Number 5-1015
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility medwatch report (#(b)(4)) was received on 02/21/2023 reporting small blue strip on codman 0.5x0.5 neuro patties that come inside the crani pack kit.After getting all 10 patties off the field, one patty was noted to be missing the blue strip and was unable to be found.There was no injury, additional treatment and or intervention reported within the medwatch.A supplier corrective action request (scar) was issued to the neuro patty supplier integra lifescience.The sample is not available to be returned to deroyal for evaluation.This investigation is ongoing at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Event or Problem Description
Small blue strip on codman 0.5x0.5 neuro patties that come inside the crani pack kit.After getting all 10 patties off the field, one patty was noted to be missing the blue strip and was unable to be found.
 
Additional Manufacturer Narrative
A user facility medwatch report (#3902560000-2023-8004) was received on 02/21/2023 reporting small blue strip on codman 0.5x0.5 neuro patties that come inside the crani pack kit.After getting all 10 patties off the field, one patty was noted to be missing the blue strip and was unable to be found.There was no injury, additional treatment and or intervention reported within the medwatch.A supplier corrective action request (scar) was issued to the neuro patty supplier integra lifescience.The product was not returned therefore, a complete evaluation could not be performed.A device history record review was performed by integra lifescience and concluded that there is no indication that the production process may have contributed to this complaint and all test results passed procedural specifications.Potential root causes were determined by the supplier integra lifescience to be a kink present in the x-ray material, the x-ray feed was blocked with debris, the x-ray feed rollers have lose abrasive properties (not gripping and feeding material correctly), a dull and/or damaged x-ray cutting mechanism, the blade is misaligned with x-ray elevator, the dancer arm jams, there is inadequate x-ray elevator pressure, or obstruction.Due to the root cause finding there were no specific corrective and or preventive actions taken by integra lifescience.However, they will continue to follow their quality system processes for trending of any similar complaints.This issue is being further investigated under an initiated corrective/preventive action plan.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
SPONGE NEURO
Common Device Name
NEUROSURGICAL PADDIE
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer Contact
melissa logsdon
200 debusk lane
powell, TN 37849
8653626157
MDR Report Key16452263
Report Number3005011024-2023-00012
Device Sequence Number12145114
Product Code HBA
UDI-Device Identifier00381780513370
UDI-Public00381780513370
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K880402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number5-1015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown